March  2020, 25(3): 841-857. doi: 10.3934/dcdsb.2019192

Input-to-state stability of continuous-time systems via finite-time Lyapunov functions

1. 

School of Mathematics and Physics, China University of Geosciences (Wuhan), 430074, Wuhan, China

* Corresponding author: Huijuan Li

Received  November 2018 Revised  March 2019 Published  September 2019

Fund Project: This work was partially supported by National Natural Science Foundation of China [NSFC11701533].

In this paper, input-to-state stability (ISS) of continuous-time systems is analyzed via finite-time Lyapunov functions. ISS of a continuous-time system is first proved via finite-time robust Lyapunov functions for an introduced auxiliary system of the considered system. It is then obtained that the existence of a finite-time ISS Lyapunov function implies that the continuous-time system is ISS. The converse finite-time ISS Lyapunov theorem is proposed. Furthermore, we explore the properties of finite-time ISS Lyapunov functions for the continuous-time system on a bounded and compact set without a small neighborhood of the origin. The effectiveness of our results is illustrated by four examples.

Citation: Huijuan Li, Junxia Wang. Input-to-state stability of continuous-time systems via finite-time Lyapunov functions. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 841-857. doi: 10.3934/dcdsb.2019192
References:
[1]

D. Aeyels and J. Peuteman, A new asymptotic stability criterion for nonlinear time-variant differential equations, IEEE Transactions on Automatic Control, 43 (1998), 968-971.  doi: 10.1109/9.701102.  Google Scholar

[2]

A. Browder, Mathematical Analysis. An introduction, Springer, 1996. doi: 10.1007/978-1-4612-0715-3.  Google Scholar

[3]

S. Dashkovskiy, B. Rüffer and F. Wirth, A small-gain type stability criterion for large scale networks of ISS systems, Proc. of 44th IEEE Conference on Decision and Control and European Control Conference (ECC 2005), 2005, 5633–5638. Google Scholar

[4]

S. Dashkovskiy, B. Rüffer and F. Wirth, An ISS Lyapunov function for networks of ISS systems, in Proc. 17th Int. Symp. Math. Theory of Networks and Systems (MTNS 2006), Kyoto, Japan, July 24-28, 2006, 77–82. Google Scholar

[5]

S. DashkovskiyB. Rüffer and F. Wirth, An ISS small-gain theorem for general networks, Math. Control Signals Systems, 19 (2007), 93-122.  doi: 10.1007/s00498-007-0014-8.  Google Scholar

[6]

S. DashkovskiyB. Rüffer and F. Wirth, Small gain theorems for large scale systems and construction of ISS Lyapunov functions, SIAM Journal on Control and Optimization, 48 (2010), 4089-4118.  doi: 10.1137/090746483.  Google Scholar

[7]

A. Doban and M. Lazar, Computation of Lyapunov functions for nonlinear differential equations via a Yoshizawa-type construction, IFAC-PapersOnLine, 49 (2016), 29–34, 10th IFAC Symposium on Nonlinear Control Systems NOLCOS 2016. Google Scholar

[8]

R. Geiselhart, Advances in the Stability Analysis of Large-Scale Discrete-Time Systems, PhD thesis, Universität Würzburg, 2015. Google Scholar

[9]

R. Geiselhart and F. Wirth, Solving iterative functional equations for a class of piecewise linear -functions, Journal of Mathematical Analysis and Applications, 411 (2014), 652-664.  doi: 10.1016/j.jmaa.2013.10.016.  Google Scholar

[10]

R. Geiselhart and F. Wirth, Relaxed ISS small-gain theorems for discrete-time systems, SIAM Journal on Control and Optimization, 54 (2016), 423-449.  doi: 10.1137/14097286X.  Google Scholar

[11]

Z.-P. JiangI. M. Y. Mareels and Y. Wang, A Lyapunov formulation of the nonlinear small-gain theorem for interconnected ISS systems, Automatica J. IFAC, 32 (1996), 1211-1215.  doi: 10.1016/0005-1098(96)00051-9.  Google Scholar

[12]

I. Karafyllis, Can we prove stability by using a positive definite function with non sign-definite derivative?, IMA Journal of Mathematical Control and Information (2012), 29 (2012), 147-170.  doi: 10.1093/imamci/dnr035.  Google Scholar

[13]

C. Kellett, A compendium of comparison function results, Math. Control Signals Systems, 26 (2014), 339-374.  doi: 10.1007/s00498-014-0128-8.  Google Scholar

[14]

M. Lazar, A. I. Doban and N. Athanasopoulos, On stability analysis of discrete-time homogeneous dynamics, in System Theory, Control and Computing (ICSTCC), 2013 17th International Conference, 2013,297–305. doi: 10.1109/ICSTCC.2013.6688976.  Google Scholar

[15]

H. Li and A. Liu, Computation of non-monotonic Lyapunov functions for continuous-time systems, Communications in Nonlinear Science and Numerical Simulation, 50 (2017), 35-50.  doi: 10.1016/j.cnsns.2017.02.017.  Google Scholar

[16]

Y. Lin, E. D. Sontag and Y. Wang, A smooth converse Lyapunov theorem for robust stability, SIAM J. Control and Optimization, 34 (1996), 124–160. doi: 10.1137/S0363012993259981.  Google Scholar

[17]

E. D. Sontag, Comments on integral variants of ISS, Systems Control Lett., 34 (1998), 93-100.  doi: 10.1016/S0167-6911(98)00003-6.  Google Scholar

[18]

E. D. Sontag, Further facts about input to state stabilization, IEEE Trans. Automat. Control, 35 (1990), 473-476.  doi: 10.1109/9.52307.  Google Scholar

[19]

E.D.Sontag, Mathematical Control Theory: Deterministic Finite Dimensional Systems. Second Edition., Springer, 1998. doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[20]

E. D. Sontag, Smooth stabilization implies coprime factorization, IEEE Trans. Automat. Control, 34 (1989), 435-443.  doi: 10.1109/9.28018.  Google Scholar

[21]

E. D. Sontag, Some connections between stabilization and factorization, in Proc. of the 28th IEEE Conference on Decision and Control (CDC 1989), Vol. 1–3 (Tampa, FL, 1989), IEEE, New York, 1989,990–995.  Google Scholar

[22]

E. D. Sontag and Y. Wang, New characterizations of input-to-state stability, IEEE Trans. Automat. Control, 41 (1996), 1283-1294.  doi: 10.1109/9.536498.  Google Scholar

[23]

E. D. Sontag and Y. Wang, On characterizations of the input-to-state stability property, Systems Control Lett., 24 (1995), 351-359.  doi: 10.1016/0167-6911(94)00050-6.  Google Scholar

show all references

References:
[1]

D. Aeyels and J. Peuteman, A new asymptotic stability criterion for nonlinear time-variant differential equations, IEEE Transactions on Automatic Control, 43 (1998), 968-971.  doi: 10.1109/9.701102.  Google Scholar

[2]

A. Browder, Mathematical Analysis. An introduction, Springer, 1996. doi: 10.1007/978-1-4612-0715-3.  Google Scholar

[3]

S. Dashkovskiy, B. Rüffer and F. Wirth, A small-gain type stability criterion for large scale networks of ISS systems, Proc. of 44th IEEE Conference on Decision and Control and European Control Conference (ECC 2005), 2005, 5633–5638. Google Scholar

[4]

S. Dashkovskiy, B. Rüffer and F. Wirth, An ISS Lyapunov function for networks of ISS systems, in Proc. 17th Int. Symp. Math. Theory of Networks and Systems (MTNS 2006), Kyoto, Japan, July 24-28, 2006, 77–82. Google Scholar

[5]

S. DashkovskiyB. Rüffer and F. Wirth, An ISS small-gain theorem for general networks, Math. Control Signals Systems, 19 (2007), 93-122.  doi: 10.1007/s00498-007-0014-8.  Google Scholar

[6]

S. DashkovskiyB. Rüffer and F. Wirth, Small gain theorems for large scale systems and construction of ISS Lyapunov functions, SIAM Journal on Control and Optimization, 48 (2010), 4089-4118.  doi: 10.1137/090746483.  Google Scholar

[7]

A. Doban and M. Lazar, Computation of Lyapunov functions for nonlinear differential equations via a Yoshizawa-type construction, IFAC-PapersOnLine, 49 (2016), 29–34, 10th IFAC Symposium on Nonlinear Control Systems NOLCOS 2016. Google Scholar

[8]

R. Geiselhart, Advances in the Stability Analysis of Large-Scale Discrete-Time Systems, PhD thesis, Universität Würzburg, 2015. Google Scholar

[9]

R. Geiselhart and F. Wirth, Solving iterative functional equations for a class of piecewise linear -functions, Journal of Mathematical Analysis and Applications, 411 (2014), 652-664.  doi: 10.1016/j.jmaa.2013.10.016.  Google Scholar

[10]

R. Geiselhart and F. Wirth, Relaxed ISS small-gain theorems for discrete-time systems, SIAM Journal on Control and Optimization, 54 (2016), 423-449.  doi: 10.1137/14097286X.  Google Scholar

[11]

Z.-P. JiangI. M. Y. Mareels and Y. Wang, A Lyapunov formulation of the nonlinear small-gain theorem for interconnected ISS systems, Automatica J. IFAC, 32 (1996), 1211-1215.  doi: 10.1016/0005-1098(96)00051-9.  Google Scholar

[12]

I. Karafyllis, Can we prove stability by using a positive definite function with non sign-definite derivative?, IMA Journal of Mathematical Control and Information (2012), 29 (2012), 147-170.  doi: 10.1093/imamci/dnr035.  Google Scholar

[13]

C. Kellett, A compendium of comparison function results, Math. Control Signals Systems, 26 (2014), 339-374.  doi: 10.1007/s00498-014-0128-8.  Google Scholar

[14]

M. Lazar, A. I. Doban and N. Athanasopoulos, On stability analysis of discrete-time homogeneous dynamics, in System Theory, Control and Computing (ICSTCC), 2013 17th International Conference, 2013,297–305. doi: 10.1109/ICSTCC.2013.6688976.  Google Scholar

[15]

H. Li and A. Liu, Computation of non-monotonic Lyapunov functions for continuous-time systems, Communications in Nonlinear Science and Numerical Simulation, 50 (2017), 35-50.  doi: 10.1016/j.cnsns.2017.02.017.  Google Scholar

[16]

Y. Lin, E. D. Sontag and Y. Wang, A smooth converse Lyapunov theorem for robust stability, SIAM J. Control and Optimization, 34 (1996), 124–160. doi: 10.1137/S0363012993259981.  Google Scholar

[17]

E. D. Sontag, Comments on integral variants of ISS, Systems Control Lett., 34 (1998), 93-100.  doi: 10.1016/S0167-6911(98)00003-6.  Google Scholar

[18]

E. D. Sontag, Further facts about input to state stabilization, IEEE Trans. Automat. Control, 35 (1990), 473-476.  doi: 10.1109/9.52307.  Google Scholar

[19]

E.D.Sontag, Mathematical Control Theory: Deterministic Finite Dimensional Systems. Second Edition., Springer, 1998. doi: 10.1007/978-1-4612-0577-7.  Google Scholar

[20]

E. D. Sontag, Smooth stabilization implies coprime factorization, IEEE Trans. Automat. Control, 34 (1989), 435-443.  doi: 10.1109/9.28018.  Google Scholar

[21]

E. D. Sontag, Some connections between stabilization and factorization, in Proc. of the 28th IEEE Conference on Decision and Control (CDC 1989), Vol. 1–3 (Tampa, FL, 1989), IEEE, New York, 1989,990–995.  Google Scholar

[22]

E. D. Sontag and Y. Wang, New characterizations of input-to-state stability, IEEE Trans. Automat. Control, 41 (1996), 1283-1294.  doi: 10.1109/9.536498.  Google Scholar

[23]

E. D. Sontag and Y. Wang, On characterizations of the input-to-state stability property, Systems Control Lett., 24 (1995), 351-359.  doi: 10.1016/0167-6911(94)00050-6.  Google Scholar

[1]

Mohammed Abdulrazaq Kahya, Suhaib Abduljabbar Altamir, Zakariya Yahya Algamal. Improving whale optimization algorithm for feature selection with a time-varying transfer function. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 87-98. doi: 10.3934/naco.2020017

[2]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[3]

Chongyang Liu, Meijia Han, Zhaohua Gong, Kok Lay Teo. Robust parameter estimation for constrained time-delay systems with inexact measurements. Journal of Industrial & Management Optimization, 2021, 17 (1) : 317-337. doi: 10.3934/jimo.2019113

[4]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[5]

Bahaaeldin Abdalla, Thabet Abdeljawad. Oscillation criteria for kernel function dependent fractional dynamic equations. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020443

[6]

Liping Tang, Ying Gao. Some properties of nonconvex oriented distance function and applications to vector optimization problems. Journal of Industrial & Management Optimization, 2021, 17 (1) : 485-500. doi: 10.3934/jimo.2020117

[7]

Sören Bartels, Jakob Keck. Adaptive time stepping in elastoplasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 71-88. doi: 10.3934/dcdss.2020323

[8]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[9]

Emre Esentürk, Juan Velazquez. Large time behavior of exchange-driven growth. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 747-775. doi: 10.3934/dcds.2020299

[10]

Yuri Fedorov, Božidar Jovanović. Continuous and discrete Neumann systems on Stiefel varieties as matrix generalizations of the Jacobi–Mumford systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020375

[11]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[12]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[13]

Serena Dipierro, Benedetta Pellacci, Enrico Valdinoci, Gianmaria Verzini. Time-fractional equations with reaction terms: Fundamental solutions and asymptotics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 257-275. doi: 10.3934/dcds.2020137

[14]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[15]

Cuicui Li, Lin Zhou, Zhidong Teng, Buyu Wen. The threshold dynamics of a discrete-time echinococcosis transmission model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020339

[16]

Veena Goswami, Gopinath Panda. Optimal customer behavior in observable and unobservable discrete-time queues. Journal of Industrial & Management Optimization, 2021, 17 (1) : 299-316. doi: 10.3934/jimo.2019112

[17]

Hoang The Tuan. On the asymptotic behavior of solutions to time-fractional elliptic equations driven by a multiplicative white noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020318

[18]

Haixiang Yao, Ping Chen, Miao Zhang, Xun Li. Dynamic discrete-time portfolio selection for defined contribution pension funds with inflation risk. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020166

[19]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 439-454. doi: 10.3934/dcds.2020216

[20]

Jianquan Li, Xin Xie, Dian Zhang, Jia Li, Xiaolin Lin. Qualitative analysis of a simple tumor-immune system with time delay of tumor action. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020341

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (184)
  • HTML views (221)
  • Cited by (1)

Other articles
by authors

[Back to Top]